Ask a doctor

Can you reverse Restylane filler if you have had too much?

Doctor Answers (15)

Hyaluronidaise

+1
It is possible to reverse Restylane and all Hyaluronic Acid based fillers.Hyaluronic Acid (HA) naturally occurs in our bodies; it is in our skin and cushions our joints. Cosmetically, it is the main ingredient in many injectable fillers such as Juvederm and Restylane. HA can hold hundreds of times its weight in water making it preferred for filling lines and depressions.

If you have had too much injected or you have a lump or bump there is a Hyaluronic Acid antidote called hyaluronidaise.

It is best to return to your Board Certified Dermatologist and have them evaluate your filler, it may just be swelling. Let your physician decide if you need it injected or if you should give your filler more time for the swelling to go down.


Irvine Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

Yes, Restylane® Is Reversiblehttp://www.realself.com/question/pain-management

+1
Restylane is in fact reversible. A special enzyme called hyaluronidase can be injected into the treatment area. This enzyme immediately dissolves hyaluronic acid fillers such as Restylane, JUVÉDERM®, and Perlane®. Additionally, the overall effects of dermal fillers are temporary as they are naturally reabsorbed by the body over the course of a few months.

Contouring facial features with fillers requires a delicate touch, artistic sensibilities, and the medical knowledge of a facial specialist. Click below to learn more. 

David Mabrie, MD
Bay Area Facial Plastic Surgeon
4.5 out of 5 stars 59 reviews

Can you reverse Restylane filler if you have had too much?

+1
Hyaluronic acid fillers can be dissolved with an enzyme called hyaluronidase, I would normally suggest waiting a few weeks for any swelling to resolve before dissolving a filler 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 237 reviews

You might also like...

Help for Too Much Filler

+1
An enzyme called hyaluronidase can be used to correct "overfill" of hyaluronic acid fillers such as Restylane. Once hyaluronidase is injected into the targeted areas, it goes to work dissolving the filler over the course of a few days. For the best results, be sure to see a practitioner who is experienced with this particular procedure. Good luck!

Susan M. Stuart, MD
La Jolla Dermatologic Surgeon
5.0 out of 5 stars 1 review

Can you reverse Restylane filler if you have had too much?

+1
Yes. All of the hyaluronic acid fillers can be dissolved by hyaluronidase, which entails another injection. Most surgeons would recommend waiting about a week to ten days minimum before considering using hyaluronidase after an injection of Restylane.

Eric Desman, MD
Alexandria Plastic Surgeon
5.0 out of 5 stars 5 reviews

Hyaluronidase may be used to try to remove unwanted filler

+1
hyaluronidase injections can dissolve hyaluronic acid fillers.

I would recommend you discuss with a Board Certified Dermatologist with expertise with Restylane

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Reverse Restylane, Juvederm or Bolotero

+1
Yes, there is a medication called hyaluronidase that can be injected to dissolve Restylane, Perlane, Juvederm or Bolotero.  This medication is available, but should not be used very often.  

I would recommend waiting at least 2 weeks for all the swelling to go down before considering the hyaluronidase injection.

Ralph Trey Aquadro, MD
Auburn Plastic Surgeon
5.0 out of 5 stars 12 reviews

Can you reverse Restylane filler if you have had too much?

+1
Yes, syringed based fillers such as Restylane, Juvederm, and Belotero can all be reversed or "dissolved' with a product called Vitrase or Hylenex.  

The fillers mentioned above are part of a class of injectable products known as Hyaluronic acid dermal fillers.  Vitrase and Hylenex is a liquid that can be injected where the fillers were placed and dissolved rather quickly.  Most patients see results within hours with further improvement in 1-2 days.  

It is difficult to control how much filler will be dissolved, so trying to reduce the amount of product in the area by 10%, 30% or 50%, for example, is very difficult to do or predict. 

I hope this helps.

Timothy R. Miller, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 19 reviews

Hyaluronidase for Overdone Restylane

+1
Yes, absolutely. Hyaluronidase (a.k.a. Vitrase or Wydase) is an enzyme that dissolves hyaluronic acid (HA). This works on Restylane and all the other HA fillers (Juvederm, Perlane, Belotero, Voluma). As others have mentioned, however, the dosing is inexact. This should not be used a "sculpting" technique but rather as a rescue option in cases where the filler has caused a complication or you truly dislike the results.

Evan Ransom, MD
Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 46 reviews

Too much Restylane: Treatment options

+1
The simple answer is "yes," you can reverse Restylane with hyaluronidase.  
However, you may want to think twice before resorting to this treatment.  Resylane is hyaluronic acid; as the name implies, hyaluronidase breaks down hyaluronic acid.  This is not a particularly controlled phenomenon--i.e. the hyaluronidase may rid you of a little, a lot, or ALL of the Restylane.  It is difficult to predict.  

If it has been over a month and you look grossly overinflated, then hyaluronidase is reasonable.  But if your injections were performed within the past week or two, you may want to wait for any residual swelling to subside before considering hyaluronidase treatment.  Even if it has been a month or longer, areas of excessive prominence may respond to simple firm massage (performed by your plastic surgeon or dermatologist).  The massage will not get rid of the Restylane, but it may flatten it, making it much less prominent.

Ronald Friedman, MD
Dallas Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.